What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 30, 7:50 PM UTC, 9 hours 10 minutes earlier.
Area forecast discussion, Apr 30, 7:50 PM UTC, 9 hours 10 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
250 PM CDT Sat Apr 30 2022
.SHORT TERM [Through Sunday Night]...
Pre-FROPA showers and storms around the I-10 corridor have
dissipated this afternoon. Meanwhile, the cold front is approaching
the Brazos Valley and is slowly meandering towards our northern CWA.
This frontal boundary is still expected to stall north of Conroe
tonight and bring another round of isolated showers and storms
during the late evening. These showers should dissipate shortly
after midnight tonight as the front retreats back to the north.
Otherwise, Southeast Texas can still expect to be in a southerly to
southeasterly flow through Sunday night, helping to increase
temperatures and humidity. Overnight lows will reach the low to mid
70s tonight and tomorrow night while high temperatures climb to near
90 tomorrow afternoon.
Lenninger
&&
.LONG TERM [Monday Through Saturday]...
It's a tale as old as time...Houston and the heat! Not many changes
in the long term forecast as we're still looking at a period of hot
and humid conditions with a few chances of rain. This most notably
occurs when two cold fronts approach, but stall out well north of
Southeast Texas. The first front approaches on Tuesday and stalls
out near or just south of the DFW metroplex. There is a subsequent
moisture increase and a subtle shortwave trough should provide
enough PVA to generate showers/thunderstorms. This is also a good
time to point out that with subtropical ridging being the most
dominant feature, the predominant flow aloft is southwesterly. That
tends to strengthen the cap over the area, so PoPs remain generally
less than 30%-40%.
The main thing that you should take away from reading this
discussion is that it's going to be hot. Not as hot as we'll be
over the summer, but an early summer preview nonetheless. You'll
especially feel it at night with low temperatures in the low to
mid 70s with plentiful humidity. A few upper-level troughs move
across the Central Plains throughout the week (one on Tuesday and
a more robust one on Thursday/Friday) and attempt to disrupt the
predominant southwesterly flow aloft. The 585 dm height line will
essentially play jump rope over Southeast Texas with the 588 dm
height line getting close to our coastal locations at times.
Subsequently, the warming trend will continue as we'll see more
and more high temperatures reaching the low 90s as we move
towards the end of the week.
Another cold front approaches on late Thursday/Friday, but it's
main effect will be a substantial increase in moisture (PWs
surging to 1.8"-2.0") which makes this the best chance of rain for
the week. The front itself will wash out as it pushes through and
likely won't make it south of I-10, so don't expect any big
temperature swings. Remember the weekend front that we discussed
yesterday? Yeah...funny story about that...models have backed off
on that happening. There's fairly good agreement on ridging
building back in after Friday's upper-level trough departs to the
east, so I've bumped temperatures on Friday and Saturday a little
above guidance since a FROPA-less weekend looks to be pretty dang
hot (like approaching the mid 90s hot). Dust off your
Tamagotchis...the 90s are back y'all!
Batiste
&&
.MARINE...
Onshore flow will continue to prevail for the foreseeable future
with periods of winds and seas increasing to the caution threshold
as various areas of low pressure deepen in the Plains. The next
period of increased winds will be late Sunday and into Monday as
winds in the offshore waters flirt with reaching the advisory
threshold. Prolonged onshore flow creates a favorable scenario
for moderate to strong rip currents along Gulf-facing beaches, so
keep this in mind if you have any plans to head to the coast.
Another potential consequence of the prolonged onshore flow is
minor coastal flooding along the Gulf-facing shorelines during
high tide especially on Monday and Tuesday morning. Water levels
during high tide this morning (Saturday) topped out a little under
3 feet above MLLW, and the same is expected for Monday and Tuesday.
Batiste
&&
.AVIATION [18Z TAF Issuance]...
Currently, some isolated showers and thunderstorms around the
I-10 corridor will persist for a few more hours. MVFR ceilings are
lifting to VFR and scattering out this afternoon. An approaching
cold front will stall around the around CLL, UTS, and CXO around
00-02Z, so another round of showers can be expected late tonight.
These showers will dissipate around 06Z, but MVFR to IFR ceilings
along with patchy fog will begin after 06Z for most TAF sites. Fog
and ceilings will begin to gradually lift around 15Z tomorrow and
VFR will prevail tomorrow afternoon.
Lenninger
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 71 88 73 88 73 / 40 20 20 30 20
Houston (IAH) 72 87 73 87 74 / 20 10 10 20 10
Galveston (GLS) 75 83 76 83 76 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 8 PM CDT this evening for the
following zones: Bolivar Peninsula...Brazoria
Islands...Galveston Island...Matagorda Islands.
GM...None.
&&
SHORT TERM...Lenninger
LONG TERM...Batiste
AVIATION...Lenninger
MARINE...Batiste
DSS...03In the hours before
Special weather statement, May 1, 12:34 AM UTC, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
734 PM CDT Sat Apr 30 2022
TXZ199-213-010100-
Inland Harris TX-Montgomery TX-
734 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of south central
Montgomery and northwestern Harris Counties through 800 PM CDT...
At 734 PM CDT, Doppler radar was tracking a strong thunderstorm near
The Woodlands that was slowly strengthening, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Conroe, The Woodlands, Oak Ridge North, Shenandoah, Cut And Shoot,
Woodloch, The Woodlands Pavillion, Porter Heights and Chateau Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Conroe, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3016 9566 3034 9564 3036 9528 3009 9530
TIME...MOT...LOC 0034Z 252DEG 6KT 3025 9557
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 1, 1:36 AM UTC, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
836 PM CDT Sat Apr 30 2022
TXZ199-010215-
Montgomery TX-
836 PM CDT Sat Apr 30 2022
...Strong thunderstorms will impact portions of southeastern
Montgomery County through 915 PM CDT...
At 835 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of The Woodlands to Porter
Heights. Movement was east at 5 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Conroe, The Woodlands, Oak Ridge North, Shenandoah,
Splendora, Patton Village, Roman Forest, Woodbranch, Woodloch, Porter
Heights, Chateau Woods and New Caney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Conroe, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3030 9533 3026 9522 3016 9511 3011 9528
3021 9562 3029 9566
TIME...MOT...LOC 0135Z 275DEG 4KT 3026 9555 3017 9531
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 1, 1:39 AM UTC, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
839 PM CDT Sat Apr 30 2022
TXZ163-164-176-177-010245-
Madison TX-Walker TX-Houston TX-Trinity TX-
839 PM CDT Sat Apr 30 2022
...Strong thunderstorms will impact portions of central Trinity,
southwestern Houston, northeastern Madison and north central Walker
Counties through 945 PM CDT...
At 839 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Austonio to 7 miles southeast
of Crockett. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crockett, Austonio, Groveton, Lovelady and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3130 9526 3108 9495 3099 9557 3109 9576
3114 9577 3116 9573 3118 9574 3121 9575
3123 9573 3127 9573 3130 9570 3129 9568
3132 9567 3132 9566 3134 9566 3135 9568
3136 9566
TIME...MOT...LOC 0139Z 303DEG 14KT 3128 9566 3124 9537
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHLocal storm report, May 1, 2:19 AM UTC, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
919 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 1 NW MADISONVILLE 30.96N 95.92W
04/30/2022 M1.50 INCH MADISON TX PUBLIC
PING-PONGBALL SIZED HAIL NEAR MADISONVILLE
(FROM SOCIAL MEDIA).
0845 PM HAIL 3 SW MADISONVILLE 30.92N 95.94W
04/30/2022 M1.50 INCH MADISON TX PUBLIC
GOLF TO PING-PONG BALL SIZED HAIL NEAR
MADISONVILLE (FROM SOCIAL MEDIA).
&&Special weather statement, May 1, 4:05 AM UTC, 55 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1105 PM CDT Sat Apr 30 2022
TXZ177-178-199-010500-
San Jacinto TX-Walker TX-Montgomery TX-
1105 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of central Montgomery,
southern San Jacinto and southern Walker Counties through MIDNIGHT
CDT...
At 1104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Conroe Dam, or near Willis, moving south at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Conroe, Willis, The Woodlands, Panorama Village, Shenandoah, Cut And
Shoot, Montgomery, Woodloch and Lake Conroe Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Conroe, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3047 9575 3053 9551 3033 9519 3021 9530
3018 9556 3034 9572
TIME...MOT...LOC 0404Z 341DEG 16KT 3044 9558
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 1, 4:39 AM UTC, 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1139 PM CDT Sat Apr 30 2022
TXZ199-010530-
Montgomery TX-
1139 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of west central
Montgomery County through 1230 AM CDT...
At 1139 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montgomery, or 11 miles southwest of Willis, moving southeast at 15
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Conroe, Panorama Village, Montgomery and Lake Conroe Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Conroe, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3033 9577 3047 9564 3032 9542 3018 9564
TIME...MOT...LOC 0439Z 310DEG 14KT 3036 9565
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032225, 1032226, 1032227, 1032228, 1032229, 1032231, 1032232, 1032233, 1032234, 1032235, 1032236, 1032237, 1032238, 1032240, 1032241, 1032242, 1032243, 1032244, 1032245.